Alert archive / Pennsylvania / Freeze Watches in 2012
Freeze Watch 7, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze watch at Apr 29, 2012, 4:55 AM EDT for Crawford County, Erie County, Pennsylvania. It took effect at Apr 30, 2012, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 29, 2012, 4:55 AM EDT (08:55 UTC)
- In effect from
- Apr 30, 2012, 12:00 AM EDT
- Expired
- Apr 29, 2012, 3:28 PM EDT
- In force
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3784 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WWUS71 KCLE 290855 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 455 AM EDT SUN APR 29 2012 OHZ012-089-PAZ001-291300- /O.EXA.KCLE.FZ.W.0010.000000T0000Z-120429T1300Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE 455 AM EDT SUN APR 29 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES WILL BE NEAR OR BELOW FREEZING MAINLY BETWEEN 3 AM AND 9 AM. * IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD BE DAMAGED OR KILLED BY FROST AND FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER AND SEASONAL VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ002-003-291700- /O.NEW.KCLE.FZ.A.0007.120430T0400Z-120430T1300Z/ /O.CON.KCLE.FZ.W.0010.000000T0000Z-120429T1300Z/ SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...EDINBORO...MEADVILLE 455 AM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * TIMING...TEMPERATURES WILL BE NEAR OR BELOW FREEZING MAINLY BETWEEN 3 AM AND 9 AM. * IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD BE DAMAGED OR KILLED BY FROST AND FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER AND SEASONAL VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ003-006>011-013-014-018>023-028>031-033-291300- /O.CON.KCLE.FZ.W.0010.000000T0000Z-120429T1300Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- CRAWFORD-RICHLAND-ASHLAND-WAYNE-MAHONING- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON... TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...YOUNGSTOWN 455 AM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...TEMPERATURES WILL BE NEAR OR BELOW FREEZING MAINLY BETWEEN 3 AM AND 9 AM. * IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD BE DAMAGED OR KILLED BY FROST AND FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER AND SEASONAL VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
2 follow-up statements
747 WWUS71 KCLE 291253 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 853 AM EDT SUN APR 29 2012 PAZ002-003-292100- /O.CAN.KCLE.FZ.W.0010.000000T0000Z-120429T1300Z/ /O.CON.KCLE.FZ.A.0007.120430T0400Z-120430T1300Z/ SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...EDINBORO...MEADVILLE 853 AM EDT SUN APR 29 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FREEZE WARNING. * TEMPERATURES...IN THE LOWER 30S LATE TONIGHT. * TIMING...TEMPERATURES WILL BE NEAR OR BELOW FREEZING MAINLY BETWEEN 3 AM AND 8 AM. * IMPACTS...UNPROTECTED SEASONAL AND TENDER OUTDOOR PLANTS COULD BE DAMAGED OR KILLED BY FROST AND FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ003-006>014-018>023-028>031-033-089-PAZ001-291400- /O.CAN.KCLE.FZ.W.0010.000000T0000Z-120429T1300Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- CRAWFORD-RICHLAND-ASHLAND-WAYNE-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...YOUNGSTOWN... ASHTABULA...ERIE 853 AM EDT SUN APR 29 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING. $$
330 WWUS71 KCLE 291928 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT SUN APR 29 2012 PAZ002-003-292030- /O.CAN.KCLE.FZ.A.0007.120430T0400Z-120430T1300Z/ SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...EDINBORO...MEADVILLE 328 PM EDT SUN APR 29 2012 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FREEZE WATCH. CLOUDS WILL BE INCREASING OVERNIGHT AND THE WINDS WILL SLOWLY INCREASE. THIS WILL HELP KEEP TEMPERATURES FROM DROPPING BELOW FREEZING AND WITH THE INCREASING WIND...FROST WILL BE PATCHY AND MAINLY EAST OF INTERSTATE 79...THUS THE FREEZE WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze watch went out at Apr 29, 4:01 AM EDT, 54 minutes earlier.
Area forecast discussion, Apr 29, 4:01 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
401 AM EDT SUN APR 29 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE GREAT LAKES WILL SLIDE OFF TO THE EAST BY
MONDAY. A WARM FRONT OVER THE LOWER OHIO VALLEY WILL BEGIN TO
MOVE NORTH ON MONDAY...EVENTUALLY PUSHING NORTH OF THE AREA BY
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY RISERS WILL ENCOUNTER A CHILLY START AS THE CANADIAN HIGH HAS
PUSHED SOUTH ACROSS THE GREAT LAKES. OCCASIONAL HIGH CLOUDS WILL
SPILL IN FROM THE WEST TODAY... OTHERWISE SUNNY. THE NNE FLOW WILL
KEEP THE LAKE ERIE LAKESHORE IN THE 50S WITH INLAND TEMPERATURES
RECOVERING TO WITHIN A FEW DEGREES OF NORMAL IN THE LOWER/MID 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
NOT AS COLD TONIGHT AS CLOUDS INCREASE AND THE FLOW STARTS TO VEER
TO THE SOUTHEAST. THE EXCEPTION WILL BE ERIE AND CRAWFORD COUNTIES
IN NORTHWEST PA ESPECIALLY EAST OF I-79 WHERE LOWS WILL DROP TO
FREEZING OR A FEW DEGREES BELOW. WILL INCLUDE A FREEZE WATCH FOR
INLAND NW PA FOR TONIGHT.
AN EXTENDED PERIOD OF WARM ADVECTION AND SOUTH FLOW WILL BE UNDERWAY
THE FIRST HALF OF THE WEEK. SEVERAL WAVES OF LOW PRESSURE WILL
SLIDE ALONG THE WARM FRONT... THE FIRST ON MONDAY. SHOWERS AND
STORMS SEEM A GOOD BET AS THERE WILL BE DECENT DIFFERENTIAL
ADVECTION AND FRONTOGENESIS OCCURRING ACROSS THE UPPER MIDWEST AND
LOWER GREAT LAKES. WITH THE WARM FRONT MAKING PROGRESS TO THE
NORTH...THE CHANCE OF THUNDER WILL BE ON THE INCREASE. WITH THE
TRIPLE POINT OVER OR NEAR THE FORECAST AREA I WAS CONCERNED ABOUT
THE CHANCE OF SEVERE STORMS...BUT THE BEST I COULD FIND ON THE
FORECAST MODEL SOUNDINGS FOR MONDAY WAS SOME SKINNY CAPE AND A
LITTLE ELEVATED INSTABILITY. WILL MENTION THUNDER BUT NOT TALK ABOUT
SEVERE STORMS ON MONDAY.
TEMPERATURES ARE TRICKY... WITH THE WARM FRONT IN THE AREA...THERE
WILL LIKELY BE A SHARP HIGH TEMPERATURE GRADIENT FROM SOUTH TO NORTH
ON MONDAY. THE GFS/MAV MOS GUIDANCE IS WARMER THAN THE NAM/MET
GUIDANCE. WILL NOT GO QUITE AS COOL AS THE NAM BUT WILL KEEP A
GRADIENT...WITH HIGHS RANGING FROM THE MID 70S SOUTH (FINDLAY TO MT
VERNON) TO THE LOWER 60S ERIE COUNTY PA.
THE FRONT APPEARS AS IF IT WILL SAG BACK TO THE SOUTH AS A COLD
FRONT AFTER THE PASSAGE OF THE SURFACE LOW ON MONDAY NIGHT SO
TEMPERATURES ARE TRICKY AGAIN ON TUESDAY WITH THE FRONT STILL IN THE
VICINITY. WILL AGAIN TRY TO KEEP A GRADIENT FROM SOUTH TO NORTH...
WITH LOWER 70S FINDLAY TO MARION TO MT VERNON TO LOWER 60S ALONG THE
EAST LAKESHORE/NW PA.
BY WEDNESDAY THE WARM FRONT SHOULD FINALLY MAKE IT WAY NORTH OF THE
AREA WITH HIGHS NEAR 80. THE THREAT OF SHOWERS/STORMS MAY EVENTUALLY
SHIFT NORTH OF THE AREA ALTHOUGH THE CONFIDENCE IS NOT HIGH ENOUGH
TO GO WITH A DRY FORECAST.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE FORECAST AREA IS EXPECTED TO BE IN THE WARM SECTOR ON THURSDAY
WITH A RIDGE OVERHEAD AND 500MB HEIGHTS NEAR 580DM. THE 00Z MODEL
SUITE GENERALLY SHOWS A SURFACE LOW TRACKING ACROSS THE UPPER
MIDWEST AND UPPER GREAT LAKES WHICH IS WHERE THE BETTER FORCING FOR
THUNDERSTORMS SHOULD BE FOCUSED. WILL MAINTAIN A LOW CHANCE POP
GIVEN POOR CONTINUITY BETWEEN MODEL CYCLES BUT THINK COVERAGE OF
SHOWERS AND THUNDERSTORMS ON THURSDAY WILL BE LOW. TEMPERATURES WILL
PEAK NEAR THE 80 DEGREE MARK.
CHANCES OF SHOWERS AND THUNDERSTORMS INCREASE THURSDAY NIGHT INTO
FRIDAY AS THE FRONTAL BOUNDARY SAGS SOUTH ACROSS THE REGION. HIGH
PRESSURE AND DRIER CONDITIONS ARE EXPECTED TO RETURN FOR SATURDAY.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE AND DRIER AIR WILL BUILD OVER NORTHERN OH/NW PA
THROUGH THE TAF CYCLE. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES
WITH LIGHT NORTHEASTERLY WINDS BECOMING MORE EASTERLY ON SUNDAY
AFTERNOON. MID AND HIGH CLOUDS WILL BEGIN TO INCREASE LATE IN THE
PERIOD.
.OUTLOOK...NON-VFR CONDITIONS POSSIBLE ALONG A WARM FRONT MONDAY
NIGHT THROUGH TUESDAY NIGHT.
&&
.MARINE...
HIGH PRESSURE WILL BUILD OVER LAKE ERIE TODAY WITH NORTHEAST TO
EASTERLY WINDS OF 10 KNOTS OR LESS. EASTERLY WINDS WILL GRADUALLY
INCREASE INTO MONDAY AS HIGH PRESSURE BUILDS TO THE EAST COAST AND A
WARM FRONT APPROACHES THE LAKE. SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY TO EARLY WEDNESDAY WHEN
THE WARM FRONT FINALLY LIFTS NORTH OF THE LAKE. THE FRONT WILL PUSH
BACK SOUTH AS A COLD FREON LATE THURSDAY INTO FRIDAY CAUSING
ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR OHZ003-006>011-
013-014-018>023-028>031-033.
PA...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR PAZ002-003.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
PAZ002-003.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KEC
AVIATION...KEC
MARINE...KECHazardous weather outlook, Apr 28, 6:51 PM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 651 PM EDT SAT APR 28 2012 OHZ012-017-027-032-036>038-047-089-PAZ001-292300- LAKE-HANCOCK-WYANDOT-STARK-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE- 651 PM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>011-013-014-018>023-028>031-033-PAZ002-003-292300- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- CRAWFORD-RICHLAND-ASHLAND-WAYNE-MAHONING-SOUTHERN ERIE-CRAWFORD PA- 651 PM EDT SAT APR 28 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-292300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 651 PM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Watches in Pennsylvania, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.